Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 149, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2019, 7:38 PM CDT for Caldwell County, Daviess County, Livingston County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 15, 2019, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Daviess County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2187 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
074
WUUS53 KEAX 160038
SVREAX
MOC025-061-117-160130-
/O.NEW.KEAX.SV.W.0149.190616T0038Z-190616T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
738 PM CDT Sat Jun 15 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Daviess County in north central Missouri...
Northeastern Caldwell County in north central Missouri...
Southwestern Livingston County in north central Missouri...
* Until 830 PM CDT.
* At 738 PM CDT, a severe thunderstorm was located near Breckenridge,
or 7 miles east of Hamilton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chillicothe, Breckenridge, Utica, Ludlow, Mooresville and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3972 9397 3984 9392 3983 9357 3962 9362
TIME...MOT...LOC 0038Z 277DEG 17KT 3977 9386
HAIL...1.00IN
WIND...60MPH
$$
Barham1 follow-up statement
359
WWUS53 KEAX 160054
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
754 PM CDT Sat Jun 15 2019
MOC061-160103-
/O.CAN.KEAX.SV.W.0149.000000T0000Z-190616T0130Z/
Daviess MO-
754 PM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Missouri.
LAT...LON 3983 9357 3962 9362 3970 9389 3979 9385
3978 9376 3983 9376
TIME...MOT...LOC 0053Z 287DEG 22KT 3974 9376
$$
MOC025-117-160130-
/O.CON.KEAX.SV.W.0149.000000T0000Z-190616T0130Z/
Caldwell MO-Livingston MO-
754 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES...
At 753 PM CDT, a severe thunderstorm was located over Breckenridge,
or 11 miles west of Chillicothe, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chillicothe, Breckenridge, Utica, Ludlow, Mooresville and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3983 9357 3962 9362 3970 9389 3979 9385
3978 9376 3983 9376
TIME...MOT...LOC 0053Z 287DEG 22KT 3974 9376
HAIL...1.00IN
WIND...60MPH
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:07 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 15, 7:07 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 707 PM CDT Sat Jun 15 2019 .Discussion... Issued at 251 PM CDT SAT JUN 15 2019 Main focus in the short-term is potential for thunderstorms late this afternoon into the overnight hours. Departing shortwave trough over Illinois has temporarily resulted in subsidence in its wake, noted by lack of cumulus field. The approach of another weak wave has helped spawn agitated cumulus along and just behind a surface cold front in far northern Kansas and southern Nebraska into far northern Missouri. Convection is expected to continue to grow with time within this zone, and CAMs suggest more expansive development along the front later this evening as the boundary sags towards the Interstate 70 corridor. Environment is characterized by weakening CIN and increasing instability, and with marginally supportive deep layer shear for organized storms, strong to severe storms will remain a possibility through the mid-evening hours. The primary severe weather threats will be large hail early in the storm evolution, transitioning to periodic damaging wind gusts. A broken line of storms is expected to approach the KC Metro/Interstate 70 corridor between 10pm and midnight. As convection shifts south of the Interstate, nocturnal cooling and cold-pool imbalance should aid in a gradual weakening trend of storm organization and intensity. Cold front is anticipated to slide south towards the southern forecast area by midday Sunday. This should keep best thunderstorm chances Sunday and Monday generally south of Interstate 70. Next best chance for widespread thunderstorms arrives Tuesday night into Wednesday as the next upper trough approaches the area. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 707 PM CDT SAT JUN 15 2019 VFR conditions will prevail over much of the next 24 hours. Only issue will be the near term, this evening, as an area of thunderstorms develops along a weak cold front settling south across the region. These storms should settle and/or move south and east later in the evening. Otherwise, expect winds behind the front to prevail from the north. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Cutter
Hazardous weather outlook, Jun 15, 5:04 AM CDT, 14 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 504 AM CDT Sat Jun 15 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 504 AM CDT Sat Jun 15 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe potential will exist late this afternoon and evening. All modes of severe weather will be possible, however, damaging winds and large hail will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong storms may be ongoing early Sunday morning and will impact storm development and placement later in the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 15, 5:18 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TORNADO MOUND CITY 40.14N 95.23W
06/15/2019 HOLT MO PUBLIC
VIDEO OF BRIEF TORNADO IN MOUND CITY. POWER
LINES AND TREES DOWN INSIDE THE TOWN.
&&
SFBSpecial weather statement, Jun 15, 6:40 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
640 PM CDT Sat Jun 15 2019
MOZ014-015-023-160030-
Grundy MO-Daviess MO-Livingston MO-
640 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...SOUTHWESTERN
GRUNDY AND NORTHWESTERN LIVINGSTON COUNTIES UNTIL 730 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gallatin, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Jamesport, Winston, Altamont, Lock Springs and Spring Hill.
This includes Interstate 35 in Missouri between mile markers 57 and
69.
LAT...LON 4010 9365 3983 9352 3979 9413 3979 9421
3989 9421 3993 9420
TIME...MOT...LOC 2340Z 252DEG 33KT 3987 9407
BarhamSpecial weather statement, Jun 15, 6:57 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
657 PM CDT Sat Jun 15 2019
KSZ104-MOZ029-037-160030-
Wyandotte KS-Jackson MO-Clay MO-
657 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE...
SOUTHWESTERN CLAY AND NORTHWESTERN JACKSON COUNTIES UNTIL 730 PM
CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas City Kansas, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kansas City, Independence, Gladstone, North Kansas City, Riverside,
Claycomo, Kansas City Kansas, Avondale, Kansas City Downtown,
Oakwood, Oaks and Randolph.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 8.
Interstate 70 in Kansas between mile markers 415 and 423.
Interstate 35 in Missouri between mile markers 0 and 11.
Interstate 35 in Kansas between mile markers 233 and 235.
Interstate 29 between mile markers 0 and 2.
Interstate 635 between mile markers 1 and 8.
Interstate 435 between mile markers 54 and 62.
LAT...LON 3917 9466 3915 9466 3916 9460 3919 9460
3923 9451 3906 9446 3905 9473 3913 9476
TIME...MOT...LOC 2357Z 249DEG 19KT 3911 9466
BarhamLocal storm report, Jun 15, 7:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST 5 SSW TRENTON 40.01N 93.67W
06/15/2019 E60 MPH GRUNDY MO PUBLIC
&&
CBSpecial weather statement, Jun 15, 7:23 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 723 PM CDT Sat Jun 15 2019 MOZ014-022-023-160115- Daviess MO-Livingston MO-Caldwell MO- 723 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS... NORTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 815 PM CDT... At 723 PM CDT, Doppler radar was tracking a strong thunderstorm over Hamilton, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hamilton, Breckenridge, Utica, Ludlow, Mooresville, Lock Springs and Dawn. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for north central Missouri. LAT...LON 3972 9408 3986 9404 3985 9358 3962 9363 TIME...MOT...LOC 0023Z 275DEG 23KT 3978 9397 Barham
Local storm report, Jun 15, 7:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL JAMESPORT 39.97N 93.80W
06/15/2019 E1.25 INCH DAVIESS MO PUBLIC
&&
CBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 44 min |
| Jun 15, 7:23 PM CDT | Special Weather Statement | EAX | Caldwell | 52 min |
| Jun 15, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 48 min |
| Jun 15, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 38 min |
| Jun 15, 8:03 PM CDT | Special Weather Statement | EAX | Schuyler | 42 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 51 min |
| Jun 15, 8:11 PM CDT | Special Weather Statement | EAX | Adair | 49 min |
| Jun 15, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 42 min |
| Jun 15, 8:42 PM CDT | Special Weather Statement | EAX | Caldwell | 48 min |
| Jun 15, 8:51 PM CDT | Special Weather Statement | EAX | Carroll | 39 min |
| Jun 15, 8:54 PM CDT | Special Weather Statement | EAX | Lafayette | 51 min |
| Jun 15, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 46 min |
| Jun 15, 9:17 PM CDT | Special Weather Statement | EAX | Macon | 43 min |
| Jun 15, 9:26 PM CDT | Special Weather Statement | EAX | Carroll | 49 min |
| Jun 15, 9:37 PM CDT | Special Weather Statement | EAX | Chariton | 53 min |
| Jun 15, 9:49 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Livingston | 3 hr |
| Jun 15, 9:54 PM CDT | Special Weather Statement | EAX | Jackson, Lafayette | 51 min |
| Jun 15, 9:57 PM CDT | Special Weather Statement | EAX | Carroll, Ray | 48 min |
| Jun 15, 9:59 PM CDT | Special Weather Statement | EAX | Randolph | 46 min |
| Jun 15, 10:49 PM CDT | Special Weather Statement | EAX | Lafayette, Saline | 41 min |
| Jun 15, 10:50 PM CDT | Special Weather Statement | EAX | Randolph | 40 min |
| Jun 16, 3:40 AM CDT | Special Weather Statement | EAX | Bates | 50 min |
| Jun 16, 4:23 AM CDT | Areal Flood Advisory | EAX | Bates, Henry | 3 hr |
| Jun 16, 4:12 PM CDT | Special Weather Statement | EAX | Macon | 33 min |
| Jun 16, 4:56 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Jun 16, 5:08 PM CDT | Special Weather Statement | EAX | Cooper | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.